Alert archive / North Carolina / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 59, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at May 11, 2017, 9:04 PM EDT for 5 counties in North Carolina. It was in force for 56 min. 15 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2017, 9:04 PM EDT (01:04 UTC)
- Expired
- May 11, 2017, 10:00 PM EDT
- In force
- 56 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Durham County, NC, Franklin County, NC, Granville County, NC, Orange County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 39 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 9:04 PM EDT | TSTM WND DMG | 5 Ese Hillsborough, NC | ONE TREE DOWN AND BLOCKING THE ROAD ON PLEASANT GREEN RD AT THE ENO RIVER BRIDGE. |
| May 11, 9:06 PM EDT | TSTM WND DMG | 3 N Chapel Hill, NC | ONE TREE DOWN BLOCKING TH ROAD AT 104 FOX RIDGE RD. |
| May 11, 9:06 PM EDT | TSTM WND DMG | 6 Nnw Durham, NC | ONE TREE DOWN NEAR THE 3200 BLOCK OF ROSE OF SHARON RD. |
| May 11, 9:08 PM EDT | TSTM WND DMG | 5 Nnw Durham, NC | EMERGENCY MANAGEMENT COORDINATOR REPORTED HEARING A LARGE TREE FALL IN THE WOODED AREA AROUND HIS HOUSE. |
| May 11, 9:11 PM EDT | TSTM WND DMG | 2 Wnw Durham, NC | ONE TREE DOWN NEAR THE INTERSECTION OF CAMERON BLVD AND SCIENCE DR. |
| May 11, 9:11 PM EDT | TSTM WND DMG | 2 Wnw Durham, NC | ONE TREE DOWN NEAR THE INTERSECTION OF CAMERON BLVD AND SCIENCE DR. |
| May 11, 9:12 PM EDT | TSTM WND DMG | 1 Nne Durham, NC | A LARGE TREE FELL AND CRASHED INTO A HOME ON VICKERS AVENUE. |
| May 11, 9:15 PM EDT | TSTM WND DMG | 2 E Durham, NC | ONE TREE DOWN AT THE 1900 BLOCK OF ANGIER AVE IN DURHAM. |
| May 11, 9:17 PM EDT | TSTM WND DMG | 3 S Durham, NC | ONE TREE DOWN NEAR THE INTERSECTION OF MARTIN LUTHER KING JR BLVD AND STRATFORD LAKES DR. |
| May 11, 9:28 PM EDT | TSTM WND DMG | 5 Ne Rdu International, NC | ONE TREE DOWN BLOCKING THE ROAD NEAR THE INTERSECTION OF ROCK CREEK RD AND TIMBERLANE CT. |
| May 11, 9:33 PM EDT | TSTM WND GST 45 | 1 Nw Rdu International, NC | MEASURED BY THE RDU ASOS. |
| May 11, 9:37 PM EDT | TSTM WND DMG | 2 Sw Falls Lake, NC | ONE TREE DOWN BLOCKING THE ROAD NEAR THE INTERSECTION OF DURANT RD AND FALLS OF NEUSE RD. |
| May 11, 9:38 PM EDT | TSTM WND DMG | 1 Ese Raleigh, NC | TREE DOWN ON POWER LINES AT ANDERSON DR. AND WHITE OAK RD. |
| May 11, 9:39 PM EDT | TSTM WND DMG | 1 Sse Raleigh, NC | TREES AND POWERLINES DOWN AT JARVIS STREET NEAR CAMERON VILLAGE IN RALEIGH. |
| May 11, 9:39 PM EDT | TSTM WND DMG | 5 Nnw Raleigh, NC | A LARGE TREE FELL THROUGH THE ROOF OF A SUNROOM AT A HOME IN RALEIGH'S STONEHENGE NEIGHBORHOOD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 14 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 7:46 PM EDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.1 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 89 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 1677 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
841
WUUS52 KRAH 120104
SVRRAH
NCC063-069-077-135-183-120200-
/O.NEW.KRAH.SV.W.0059.170512T0104Z-170512T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
904 PM EDT THU MAY 11 2017
The National Weather Service in Raleigh has issued a
* Severe Thunderstorm Warning for...
Central Orange County in central North Carolina...
Southern Granville County in central North Carolina...
Wake County in central North Carolina...
Durham County in central North Carolina...
Southwestern Franklin County in central North Carolina...
* Until 1000 PM EDT
* At 904 PM EDT, severe thunderstorms were located along a line
extending from near Butner to near Chapel Hill, moving southeast at
35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Raleigh, Durham, Cary, Chapel Hill, Hillsborough, Creedmoor,
Louisburg, Wake Forest, Garner and Carrboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
&&
A severe thunderstorm watch remains in effect until 100 AM EDT for
central North Carolina.
LAT...LON 3601 7814 3582 7826 3571 7847 3558 7864
3575 7889 3587 7891 3589 7904 3599 7922
3615 7903 3624 7885 3624 7880 3630 7873
TIME...MOT...LOC 0104Z 320DEG 31KT 3620 7875 3599 7909
HAIL...<.75IN
WIND...60MPH
$$
773 follow-up statements
933
WWUS52 KRAH 120121
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
921 PM EDT THU MAY 11 2017
NCC135-120129-
/O.CAN.KRAH.SV.W.0059.000000T0000Z-170512T0200Z/
Orange NC-
921 PM EDT THU MAY 11 2017
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ORANGE COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of Orange
County. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 100 AM EDT for
central North Carolina.
LAT...LON 3619 7851 3618 7850 3618 7849 3601 7814
3582 7826 3571 7847 3558 7864 3575 7889
3587 7891 3589 7901 3594 7900 3606 7892
3627 7868
TIME...MOT...LOC 0119Z 309DEG 32KT 3615 7864 3590 7889
$$
NCC063-069-077-183-120200-
/O.CON.KRAH.SV.W.0059.000000T0000Z-170512T0200Z/
Granville NC-Wake NC-Durham NC-Franklin NC-
921 PM EDT THU MAY 11 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR SOUTHERN GRANVILLE...WAKE...DURHAM AND SOUTHWESTERN FRANKLIN
COUNTIES...
At 919 PM EDT, severe thunderstorms were located along a line
extending from near Creedmoor to near Durham, moving southeast at 35
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Raleigh, Durham, Cary, Chapel Hill, Creedmoor, Louisburg, Wake
Forest, Garner, Butner and Zebulon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
Cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3619 7851 3618 7850 3618 7849 3601 7814
3582 7826 3571 7847 3558 7864 3575 7889
3587 7891 3589 7901 3594 7900 3606 7892
3627 7868
TIME...MOT...LOC 0119Z 309DEG 32KT 3615 7864 3590 7889
HAIL...<.75IN
WIND...60MPH
$$
77244
WWUS52 KRAH 120141
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
941 PM EDT THU MAY 11 2017
NCC063-077-120148-
/O.CAN.KRAH.SV.W.0059.000000T0000Z-170512T0200Z/
Granville NC-Durham NC-
941 PM EDT THU MAY 11 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN GRANVILLE AND DURHAM
COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of Granville
and Durham Counties. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 100 AM EDT for
central North Carolina.
LAT...LON 3601 7814 3582 7826 3571 7847 3560 7861
3569 7875 3592 7876 3597 7871 3601 7870
3606 7864 3602 7855 3608 7854 3618 7849
TIME...MOT...LOC 0138Z 305DEG 37KT 3601 7853 3589 7858 3578 7868
$$
NCC069-183-120200-
/O.CON.KRAH.SV.W.0059.000000T0000Z-170512T0200Z/
Wake NC-Franklin NC-
941 PM EDT THU MAY 11 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR WAKE AND SOUTHWESTERN FRANKLIN COUNTIES...
At 938 PM EDT, severe thunderstorms were located along a line
extending from near Wake Forest to near Raleigh, moving southeast at
45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Raleigh, Louisburg, Wake Forest, Garner, Zebulon, Franklinton, Bunn,
Knightdale and Wendell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
These storms have a history of producing wind damage across Durham
County. SEEK SHELTER NOW inside a sturdy structure and stay away
from windows.
&&
LAT...LON 3601 7814 3582 7826 3571 7847 3560 7861
3569 7875 3592 7876 3597 7871 3601 7870
3606 7864 3602 7855 3608 7854 3618 7849
TIME...MOT...LOC 0138Z 305DEG 37KT 3601 7853 3589 7858 3578 7868
HAIL...<.75IN
WIND...60MPH
$$
77347
WWUS52 KRAH 120203
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
1003 PM EDT THU MAY 11 2017
NCC069-183-120213-
/O.EXP.KRAH.SV.W.0059.000000T0000Z-170512T0200Z/
Wake NC-Franklin NC-
1003 PM EDT THU MAY 11 2017
...THE SEVERE THUNDERSTORM WARNING FOR WAKE AND SOUTHWESTERN FRANKLIN
COUNTIES HAS EXPIRED...
The storms which prompted the warning have moved out of the area.
Therefore the warning has been allowed to expire.
A severe thunderstorm watch remains in effect until 100 AM EDT for
central North Carolina.
LAT...LON 3601 7814 3582 7826 3571 7847 3560 7861
3569 7875 3592 7876 3597 7871 3601 7870
3606 7864 3602 7855 3608 7854 3618 7849
TIME...MOT...LOC 0203Z 320DEG 31KT 3585 7837 3573 7842 3562 7852
$$
77What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 8:01 PM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, May 11, 8:01 PM EDT, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 801 PM EDT Thu May 11 2017 .SYNOPSIS... A quasi-stationary front stretching from west-central VA to northeastern NC will settle southwestward through central NC as a cold front late tonight. The front will stall and become stationary once again over southern NC or northern SC on Fri, ahead of an area of low pressure that will track along it and up the southern Middle Atlantic coast late Fri and Fri night. && .NEAR TERM /THROUGH TONIGHT/... As of 335 PM EDT Thursday... Main weather focus this evening will be on the potential for locally strong/severe thunderstorms which may threaten the far northeast Piedmont and northern coastal plain. These storms may not develop until close to sunset during the evening hours, awaiting the arrival of a mid level perturbations exiting the central Appalachians. Severe weather parameters not overly impressive at this time though this may become better with time by sunset. Effective bulk shear is impressive at 45-50kts, supportive of organized convection, though SBCAPE is 1500-2000 J/KG, likely not as strong due to considerable cloudiness. Supercell composite has increased to 4 across the far northeast Piedmont, thanks to the shear, and this is expected to expand southeastward into the northern coastal plain shortly after sunset. While the main severe weather threats will be large hail and locally damaging straight line winds, presence of a sfc boundary from central VA into northeast NC will enhance low level helicity. Any storm that intersects or rides along this boundary will have an enhanced risk to produce a weak tornado. The passage of the mid level perturbation to our north will aid to propel the stalled sfc boundary southward across central NC late this evening through the overnight. Northeast flow behind the front usher a cooler stable air mass along with a deck of low clouds and spotty light rain or drizzle. Overnight temperatures will vary from the mid-upper 50s north half to the lower 60s south half. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... As of 350 PM EDT Thursday... The sfc boundary will lie immediately south-southwest of central NC Friday. Low level ne flow will advect a cooler stable air mass into our region, resulting in extensive cloudiness and spotty light rain. Temperatures will be a solid 15-20 degrees colder than temps this afternoon. Another mid level disturbance will approach from the west Friday afternoon, increasing the threat for showers and possibly a few t-storms near the SC border. Similar to today, effective bulk shear impressive at 45-55 kts, though buoyancy lacking as MLCAPE below a 1000 J/kg in vicinity of the SC border. Thus, severe storm threat late Friday/Friday evening confined to the far southern counties with the main hazard locally damaging winds. Wide temperature variance across the region Friday with highs only 60-65 north of highway 64, warming to the mid 70s near the SC border. The mid level perturbation will cross our area Friday night, leading to scattered/numerous showers and a few storms. While locally heavy rainfall possible, showers/storms should be progressive enough to prevent widespread flooding issues. Min temps mid-upper 50s nw to lower 60s south and southeast. ~WSS The track of the surface wave should be along the coast, or moving offshore between 12z-18z/Saturday according to the latest guidance. A NNE low level flow is expected to bring CAA into our region behind the departing low. The timing of the ending of the showers will be tied to the departing low pressure. It appears that much of central NC should be on the cool, stable, low level flow behind the cold front and departing system especially Saturday morning. Some drying is expected to spread in from the west Saturday afternoon. We will continue to favor undercutting statistical guidance for highs Saturday by a category or two due to the expected cooler low level northerly flow and extensive cloudiness. Expect highs in the mid 60s to mid 70s N to S. Skies should clear Saturday night as high pressure builds in from the west. Lows in the mid 40s north to mid 50s SE expected. ~Badgett && .LONG TERM /SUNDAY THROUGH THURSDAY/... As of 1245 PM Thursday... Warming and drying expected, especially mid week. Early in the week, the system is expected to be slow to move away from the mid-Atlantic states. This will keep the low level flow from the north and northeast Sunday into Monday. However, as this system departs, a strong ridge is expected to build over the SE states. This will bring sunny and warm to hot temperatures by Wednesday and Thursday. Early projections indicate that 85-90 degree readings should be common then, with lows in the 60s. && .AVIATION /00Z FRIDAY THROUGH WEDNESDAY/... As of 800 PM Thursday... 24-Hour TAF period: Thunderstorms will continue to move into and through the region from the north-northwest along the stalled surface boundary during the next several hours. Best chances for a thunderstorm to affect a terminal will be the northern and eastern most terminals...KRWI...KGSO...KRDU. KINT may also get some rain and possible thunder but is on the western periphery of the best instability. KFAY has the lowest probability, although it cannot be ruled out. Strong gusty winds, reduced visibilities and heavy rain can be expected with the storms. After 03Z or so, the front will progress southwestward through Central NC, resulting in reduced cigs to the IFR/LIFR range with a wind shift to more northeasterly around 10 kts. Expect sub-vfr cigs and visbys to persist through the remainder of the 24-hour TAF period once they set in (lowest in the Triad and highest at KFAY). Periods of light rain/drizzle will also be possible. -KC Looking ahead: Another low pressure system will approach from the west late Friday and cross our region Friday night through early Saturday. Another round of strong-locally severe convection will occur, with the greatest threat for strong/severe storms primarily south of the Triad and near KFAY between 00Z-06Z Saturday. Otherwise widespread IFR/MVFR ceilings will persist. Improving aviation conditions expected to spread west-to-east across central NC Saturday afternoon through Saturday evening. VFR parameters should exists Sunday through Tuesday. -WSS && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...MWS NEAR TERM...WSS SHORT TERM...WSS/Badgett LONG TERM...Badgett AVIATION...KC/WSS
Hazardous weather outlook, May 11, 7:51 PM EDT, 1 hour 13 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 751 PM EDT Thu May 11 2017 NCZ007>011-022>028-040>043-078-130000- Person-Granville-Vance-Warren-Halifax-Guilford-Alamance-Orange- Durham-Franklin-Nash-Edgecombe-Chatham-Wake-Johnston-Wilson-Wayne- 751 PM EDT Thu May 11 2017 ...SEVERE THUNDERSTORM WATCH 211 IN EFFECT UNTIL 1 AM EDT FRIDAY... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening. NCZ073>077-083>086-088-089-130000- Stanly-Montgomery-Moore-Lee-Harnett-Anson-Richmond-Scotland-Hoke- Cumberland-Sampson- 751 PM EDT Thu May 11 2017 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected.
In the hours before
Special weather statement, May 11, 8:03 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Raleigh NC
803 PM EDT THU MAY 11 2017
NCZ007>009-022>025-120100-
Guilford NC-Vance NC-Durham NC-Alamance NC-Person NC-Granville NC-
Orange NC-
803 PM EDT THU MAY 11 2017
...A line of strong thunderstorms will affect portions of Guilford...
southwestern Vance...northwestern Durham...Alamance...Person...
Granville and northern Orange Counties Until 900 PM EDT...
At 803 PM EDT, Doppler radar was tracking A line of strong
thunderstorms along a line extending from near Ellisboro to near
Virgilina. Movement was southeast at 20 mph.
Pea size hail and wind gusts up to 50 mph will be possible with these
storms.
Locations impacted include...
Greensboro, High Point, Burlington, Graham, Oxford, Roxboro,
Hillsborough, Creedmoor, Kernersville and Mebane.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until 100 AM EDT for
central North Carolina.
LAT...LON 3654 7873 3622 7838 3617 7842 3618 7849
3615 7851 3591 7982 3592 8000 3600 8005
3626 8004 3624 7916 3650 7914
TIME...MOT...LOC 0003Z 326DEG 16KT 3631 7994 3649 7879
23Special weather statement, May 11, 8:48 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Raleigh NC
848 PM EDT THU MAY 11 2017
NCZ028-120130-
Edgecombe NC-
848 PM EDT THU MAY 11 2017
...A strong thunderstorm will affect portions of Edgecombe County
Until 930 PM EDT...
At 848 PM EDT, Doppler radar was tracking A strong thunderstorm near
Rocky Mount, moving southeast at 30 mph.
Wind gusts up to 40 mph will be possible with this storm.
Locations impacted include...
Rocky Mount, Tarboro, Princeville, Whitakers, Conetoe, Speed,
Leggett, Kingsboro and Battleboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.
&&
A severe thunderstorm watch remains in effect until 100 AM EDT for
central North Carolina.
LAT...LON 3582 7735 3583 7739 3583 7741 3581 7742
3580 7747 3575 7754 3594 7780 3601 7777
3611 7771 3607 7753 3606 7754 3604 7753
3604 7747 3602 7744 3600 7743 3601 7741
3600 7741 3590 7734
TIME...MOT...LOC 0048Z 296DEG 27KT 3600 7768
77Special weather statement, May 11, 8:54 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Raleigh NC
854 PM EDT THU MAY 11 2017
NCZ008-009-024>026-041-120200-
Franklin NC-Vance NC-Durham NC-Wake NC-Granville NC-Orange NC-
854 PM EDT THU MAY 11 2017
...A line of strong thunderstorms will affect portions of Franklin...
southwestern Vance...Durham...Wake...southern Granville and central
Orange Counties Until 1000 PM EDT...
At 852 PM EDT, Doppler radar was tracking A line of strong
thunderstorms along a line extending from 6 miles west of Oxford to
Hillsborough. Movement was southeast at 45 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Raleigh, Durham, Cary, Chapel Hill, Oxford, Hillsborough, Creedmoor,
Louisburg, Wake Forest and Garner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
&&
A severe thunderstorm watch remains in effect until 100 AM EDT for
central North Carolina.
LAT...LON 3610 7808 3581 7827 3564 7857 3584 7891
3587 7891 3587 7895 3603 7925 3624 7884
3624 7880 3626 7880 3635 7862
TIME...MOT...LOC 0052Z 296DEG 41KT 3632 7871 3607 7913
77The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 8:03 PM EDT | Special Weather Statement | RAH | Alamance, Granville, Guilford, Orange, Person | 57 min |
| May 11, 8:48 PM EDT | Special Weather Statement | RAH | Edgecombe | 42 min |
| May 11, 8:54 PM EDT | Special Weather Statement | RAH | Durham, Franklin, Granville, Orange, Wake | 66 min |
| May 11, 9:51 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Nash, Wake, Wayne, Wilson | 37 min |
| May 11, 10:30 PM EDT | Special Weather Statement | RAH | Wayne | 45 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.